MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; SYRINGE, ANTISTICK

BECTON DICKINSON SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; SYRINGE, ANTISTICK
Catalog Number 305904
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material# 305904, batch# unknown.It was reported by customer that this issue occurred with the needle from 3ml 25gx 5/8¿ ref (b)(4) bd safety glide which was ordered from mckesson.They attached the needle from this set to a prefilled flu vaccine syringe.Exp 2/28/2029 and lot 4059264.During a flu vaccination to a patient-the medical assistant went to flip the safety into place after administering the vaccine and the needle broke off at the non-administration end shifted back and poked through her glove, results in a needlestick injury to the employee.(see attached photos).The bd safety glide thin wall 25 gx1¿ mckesson # 408164 bd #3 05916 are currently on backorder, so they were using the needle from the package of the 3ml 25gx 5/8¿ ref (b)(4).They currently have the needle that broke secured in a sharps container.Additional information: no, there was no diagnostics performed because of the needle stick ( it was a flu shot that was given to the patient at the time ).We just sent the entire needle /shot back to manufacture for their inspection.We had both the patient and ma who gave the shot have blood work completed (followed our needle stick policy protocol ).Everything was found to be with in normal circumstances.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported the needle broke off at the non-administration end.To aid in the investigation, one sample with no packaging blister and three photos were provided for evaluation by our quality team.A visual inspection was performed.The safety mechanism has been activated and the needle is out of the hub.The adhesive applies to the needle-needle hub joint was insufficient.The three photos provided show the sample received and a packaged product.No other defects or imperfections were observed.This defect could occur if there was a misfeeding of the cannulator.A device history record review was completed for provided material number 305904, lot 4059264.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The sample will be shown to associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20546079
Report Number1911916-2024-00769
Device Sequence Number8886072
Product Code MEG
UDI-Device Identifier30382903059042
UDI-Public(01)30382903059042(11)240312(17)290228(10)4059264
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305904
Device Lot Number4059264
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown